advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From La Manche, France:

I have recently moved to France and have not seen a specialist as yet. I am waiting for appointment with an English speaking doctor at the moment. My sugars are running a little high at the moment, I take Humalog three times a day but, after dinner, sometimes I will be running extremely high. Although I adjust my dosage well most of the time, I was wondering if I could take another dose to help bring my level down. It can be running as high as 20 mmol/L [360 mg/dl] before bed.

Answer:

With the blood sugars running high after your dinner in the evening, the next appropriate adjustment would be to increase your rapid-acting insulin upward at the meal. The problem you have is that you need a physician to supervise your adjustment with this dosing. I hope your wait is not too long to see a physician. It is safer to increase the dose before dinner than to take an additional dose of short-acting insulin at bedtime. The problem with short-acting insulin at bedtime is that your sugars may run low and since you would be asleep, you would not know it.

JTL

DTQ-20080429075519
Original posting 30 Apr 2008
Posted to Hyperglycemia and DKA and Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.